MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME CFX FEN X-TAB POLYAXIAL SCREW 5.5 6 X 50MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

DEPUY SPINE INC VIPER PRIME CFX FEN X-TAB POLYAXIAL SCREW 5.5 6 X 50MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186760450S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional device product codes: nkb, kwp.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in germany as follows: it was reported that on (b)(6) 2022, the patient underwent revision surgery due to screw breakage.No further information is available.This report involves one viper prime cfx fen x-tab polyaxial screw 5.5 6 x 50mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
It was further reported that on (b)(6) 2022, the patient underwent a procedure for stiffening of the lumbar vertebrae 3-4-5 during which the viper prime spine system was implanted.After the follow-up treatment that took place in the period from (b)(6) 2022 to (b)(6) 2022, with regular outpatient rehabilitation from (b)(6) 2022 onwards, the patient was able to return to work.On (b)(6) 2022 the patient suddenly felt strong pain in the area of the lumbar spine and was only able to move his legs to a limited extent.A prolonged standing or running was no longer possible due to pain.In addition, a loud cracking and squeaking could be heard during movements.On (b)(6) 2022 after an imaging examination using ct, found a screw fracture in l5 left with secondary loosening of the screw bearing on the right l5 and subsequent indication for an immediate revision operation.The cause of the screw fracture was an implant failure.On (b)(6) 2022 the broken screw l5 on the left and the loosened screw l5 on the right were removed from the client and replaced by large-caliber versions.As the result of the revision surgery required due to the implant failure, the patient had to undergo a painful, lengthy and still not completed medical treatment.Until the start of rehabilitation, which takes place from (b)(6) 2023, the patient had to bridge the time with severe pain and considerable movement restrictions at home.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a manufacturing record evaluation was performed for the finished device 186760450s / tbahtz.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 18-jan-2022.Manufacturing site: jabil le locle.Expiry date:31-dec-2026.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from photo.Visual analysis of the photo revealed that the viper prime cfxfn xtb 6x50mm s has broken across the neck between the head and the threaded shaft.While no root cause can be determined for the reported issue, the breakage condition of the implant was consistent with a random component failure that may have been caused by exposure to unintended forces.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for viper prime cfxfn xtb 6x50mm s.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME CFX FEN X-TAB POLYAXIAL SCREW 5.5 6 X 50MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16050174
Report Number1526439-2022-02209
Device Sequence Number6220504
Product Code KWQ
UDI-Device Identifier10705034530109
UDI-Public10705034530109
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186760450S
Device Catalogue Number186760450S
Device Lot NumberTBAHGK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2022
Supplement Date Received by Manufacturer08/23/2023
02/16/2024
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date09/07/2023
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPER PRIME CFXFN XTB 6X50MM S.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale